Alert archive / Indiana / River Flood Advisories in 2011
River Flood Advisory 27, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Dec 5, 2011, 6:30 PM EST for Hamilton County, Ohio; Dearborn County, Franklin County, Indiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 6:30 PM EST (23:30 UTC)
- Expired
- Dec 6, 2011, 2:13 AM EST
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
Counties Dearborn County, IN, Franklin County, IN, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whitewater River at Brookville (BRKI3). The gauge peaked at 13.75 ft at Dec 6, 2011, 3:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03276500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Dec 5, 4:52 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Dec 5, 4:52 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EST MON DEC 5 2011
.SYNOPSIS...
A COLD FRONT WITH A WAVE OF LOW PRESSURE WILL CONTINUE TO BRING
RAIN TONIGHT. THE BULK OF THE RAIN WILL MOVE EAST BY TUESDAY
MORNING WITH THE DEPARTING STORM SYSTEM...LEAVING CLOUDY SKIES
AND A CHANCE OF LIGHT PRECIPITATION FOR TUESDAY. HIGH PRESSURE
SHOULD KEEP THE WEATHER DRY ON WEDNESDAY AS THE NEXT LOW STAYS
SOUTH OF THE AREA.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
RAIN CONTINUES AS A WAVE OF LOW PRESSURE OVER WEST TENNESSEE RIDES
A FRONTAL BOUNDARY EXTENDING THROUGH KENTUCKY AND OHIO. THE SLOW
MOVING FRONT WHICH IS NEARLY PARALLEL TO THE UPPER FLOW HAS A
PLUME OF MOISTURE CONTAINING OVER 200 PERCENT NORMAL PRECIPITABLE
WATER. PREVIOUS RAINFALL OF 2 INCHES WITH ANOTHER 1 TO 2 INCHES ON
THE WAY WILL CONTINUE TO CAUSE FLOODING. SYSTEM IS SLOWER THAN
SUGGESTED ON EARLIER MODEL RUNS SO KEPT CATEGORICAL POPS INTO
TONIGHT. A TRAILING EDGE TO THE STEADY RAIN IS EVIDENT ON RADAR
AND OBS AND THIS BACK EDGE WILL ENTER SOUTHWEST COUNTIES THIS
EVENING BEFORE CROSSING THE AREA LATER TONIGHT. EXPECT PRECIPITATION
TO END BEFORE COLD AIR ARRIVES BUT WILL MONITOR FOR POSSIBLE
CHANCE OF SNOW LATE TONIGHT AS TEMPERATURES FALL INTO THE 30S FOR
OVERNIGHT LOWS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
FRONT WILL BE EAST ON TUESDAY WITH HIGH PRESSURE ENTERING THE
MISSISSIPPI VALLEY...THOUGH SEVERAL RIVER POINTS WILL BE IN FLOOD
DUE TO THE RAIN EVENT. WITH MODELS SHOWING A LINGERING LAYER OF LOW
LEVEL MOISTURE IN A NORTHERLY FLOW...LOOK FOR CLOUDY SKIES AND A
LOW CHANCE OF LIGHT RAIN.
FURTHER DRYING OF THE AIRMASS WILL OCCUR ON WEDNESDAY AS THE HIGH
PUSHES IN FROM THE WEST. HOWEVER...CLOUDS WILL PERSIST...ASSOCIATED
WITH A LOW TO THE SOUTH AND WITH RESIDUAL LOW LEVEL MOISTURE.
HIGH TEMPERATURES WILL BE IN THE LOW TO MID 40S ON TUESDAY COOLING
TO AROUND 40 ON WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LEVEL PATTERN TO UNDERGO A TRANSITION WITH NORTHERN STREAM
BECOMING DOMINATE AS UPPER LEVEL TROF DIGS INTO THE GREAT LAKES NEXT
WEEKEND. INITIALLY IN THE LONG TERM PERIOD THE UPPER LEVEL FLOW IS
WESTERLY WITH SURFACE HIGH PRESSURE PROVIDING DRY WEATHER AND NEAR
SEASONABLE TEMPERATURES ON THURSDAY. SURFACE COLD FRONT TO DROP SE
THRU THE OHIO VALLEY ON FRIDAY. WL CONTINUE CHANCE POPS FOR SNOW
SHOWERS FRIDAY AFTN INTO SATURDAY AS COLDER AIR ADVECTS INTO THE
REGION.
ARCTIC AIRMASS TO SETTLE INTO THE GREAT LAKES NEXT WEEKEND. ECMWF IS
SHARPER WITH THIS UPPER LEVEL TROF AND OFFERS A COLDER SOLN. WL
TREND THE FORECAST TOWARD THIS MORE CONSISTENT ECWMF SOLN. ILNS FA
LOOKS TO GET MORE OF A GLANCING BLOW OF COLD AIR WITH WAA BEGINNING
AT THE END OF THE WEEKEND OFFERING A MODERATION TO TEMPERATURES BACK
TO NORMAL VALUES BY NEXT MONDAY.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
A SLOW MOVING FRONTAL BOUNDARY IS CROSSING THE REGION...AND
RAINFALL WILL CONTINUE IN THE VICINITY OF THIS FRONT INTO THE
EVENING HOURS. WHEN THE FRONT PASSES...IT WILL CAUSE A GRADUAL
WIND SHIFT TO THE NORTHEAST AND THEN NORTH. MEANWHILE...THE
PLENTIFUL LOW LEVEL MOISTURE AND RAINFALL WILL MEAN THAT IFR
CEILINGS AND VISIBILITIES WILL BE THE PREVAILING CONDITIONS.
STEADY RAIN WILL MOVE OUT OF THE REGION THIS EVENING...BUT LOW
LEVEL MOISTURE WILL REMAIN THROUGH THE FORECAST PERIOD. A LIFTING
OF THE PREVAILING CONDITIONS TO MVFR IS NOT EXPECTED UNTIL
TOMORROW.
OUTLOOK...MVFR CEILINGS LIKELY ON TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 1 AM EST TUESDAY FOR OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078.
KY...FLOOD WATCH UNTIL 1 AM EST TUESDAY FOR KYZ089>096.
IN...FLOOD WATCH UNTIL 1 AM EST TUESDAY FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...AR
AVIATION...HATZOSHazardous weather outlook, Dec 5, 3:52 PM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 352 PM EST MON DEC 5 2011 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>065-070>072-077-078-062100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-HAMILTON-CLERMONT- 352 PM EST MON DEC 5 2011 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DUE TO RECENT RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO EXCEED FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ097>100-OHZ073-074-079>082-088-062100- BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 352 PM EST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAINFALL OCCURRING TODAY WILL RESULT IN RISES ON AREA CREEKS...STREAMS...AND RIVERS. LOCALIZED POOR DRAINAGE FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DUE TO RECENT RAINFALL...SEVERAL POINTS ON AREA RIVERS ARE EXPECTED TO EXCEED FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 5, 4:53 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
453 PM EST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLOOD SPARTA 38.68N 84.91W
12/05/2011 GALLATIN KY TRAINED SPOTTER
EABLE CREEK FLOODING. ESTIMATED TO BE 4 FEET OUT OF ITS
BANKS.
&&
ALANRLocal storm report, Dec 5, 5:25 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN 6 SE OXFORD 39.44N 84.67W
12/05/2011 M2.50 INCH BUTLER OH TRAINED SPOTTER
INDIAN CREEK OUT OF BANKS IN LOW LYING AREAS.
&&
BCLocal storm report, Dec 5, 5:28 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLOOD SPARTA 38.68N 84.91W
12/05/2011 GALLATIN KY TRAINED SPOTTER
STEPHENS CREEK FLOODING. ESTIMATED TO BE ABOUT 7 FEET
ABOVE BANKFULL. GOLD VALLEY ROAD COVERED BY WATER.
&&
ALANRLocal storm report, Dec 5, 5:46 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN SHARONVILLE 39.28N 84.41W
12/05/2011 M3.01 INCH HAMILTON OH TRAINED SPOTTER
&&
BCLocal storm report, Dec 5, 6:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
603 PM EST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN 6 NE FAIRFIELD 39.39N 84.48W
12/05/2011 M2.85 INCH BUTLER OH TRAINED SPOTTER
&&
ALANRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 10:27 AM EST | Areal Flood Warning | ILN | Butler, Hamilton | 12 hr |
| Dec 5, 11:11 AM EST | River Flood Warning | ILN | Hamilton | 62 hr |
| Dec 5, 1:45 PM EST | Areal Flood Advisory | ILN | Butler, Montgomery, Preble, Warren | 3 hr |
| Dec 5, 4:06 PM EST | Areal Flood Warning | ILN | Butler, Montgomery, Preble, Warren | 6 hr |
| Dec 5, 4:12 PM EST | Areal Flood Warning | ILN | Brown, Clermont, Clinton, Greene | 6 hr |
| Dec 5, 4:34 PM EST | Areal Flood Warning | ILN | Greene, Warren | 51 hr |
| Dec 5, 4:42 PM EST | Areal Flood Warning | ILN | Champaign, Logan | 15 hr |
| Dec 5, 5:13 PM EST | River Flood Warning | ILN | Clermont, Hamilton, Warren | 19 hr |
| Dec 5, 5:13 PM EST | River Flood Warning | ILN | Clermont, Hamilton | 15 hr |
| Dec 5, 5:23 PM EST | River Flood Warning | ILN | Butler, Montgomery, Warren | 11 hr |
| Dec 5, 5:23 PM EST | River Flood Warning | ILN | Butler | 18 hr |
| Dec 5, 5:42 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Delaware, Fairfield, Fayette, Franklin and 8 more | 6 hr |
| Dec 5, 6:10 PM EST | River Flood Warning | ILN | Miami, Shelby | 23 hr |
| Dec 5, 6:20 PM EST | River Flood Advisory | ILN | Delaware, Franklin | 10 hr |
| Dec 5, 6:49 PM EST | River Flood Warning | ILN | Champaign, Clark, Greene | 13 hr |
| Dec 5, 11:55 AM EST | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 4 hr |
| Dec 5, 3:57 PM EST | Areal Flood Warning | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 6 hr |
| Dec 5, 10:44 AM EST | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Ripley, Union, Wayne | 11 hr |
| Dec 5, 3:57 PM EST | Areal Flood Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 6 hr |
Nearby
River Flood Advisories in Indiana, 2011River Flood Advisories in Ohio, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.